How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Deana Marta Your Own Question
Deana Marta
Deana Marta,
Category: Dog
Satisfied Customers: 2
Experience:  Associate Veterinarian at Birkdale Animal Hospital
89606459
Type Your Dog Question Here...
Deana Marta is online now
A new question is answered every 9 seconds

My English bulldog has a abscess tooth and now he has redish

Customer Question

My English bulldog has a abscess tooth and now he has redish brown diaria
Submitted: 1 year ago.
Category: Dog
Expert:  Dr B replied 1 year ago.

HI this is DRB and I would be happy to help you with this...do you have any antibiotics in your home?

Expert:  Dr B replied 1 year ago.

So, your buddy is going to have to go in and get this tooth pulled. The diarrhea may be a result of the abscessed tooth making him sick. That is why I would like to know if you have any antibiotics in your home and if so, what they are and what dosage...

Expert:  Dr B replied 1 year ago.

Also how much does your dog weigh?

Expert:  Deana Marta replied 1 year ago.

Hello,

My name is***** you for your question. I am happy to help you. I'm sorry that your dog has an abscessed tooth. Those are very painful so I definitely understand wanting to relieve his pain. I will do everything I can to help you and ultimately him. I have a few questions to help me understand his situation better:

1.) How long has he had the abscess and how was it diagnosed? Do you plan to have the tooth removed?

2.) When did you give him the tylenol and what was the dose and how much dose your dog weight? What type of garlic did you apply to his tooth, how much and when?

3.) When did the diarrhea start?

4.) How is his appetite and energy level?

5.) Has there been any vomiting, or have you seen any stool that looks black or looks like tar?

Based on your description of what you have tried, it is possible that the Tylenol could be causing diarrhea. Tylenol is not a pain medication that is commonly recommended for dogs because it has a high incidence of side effects. Diarrhea, intestinal ulcers and vomiting are common. You said the diarrhea was reddish brown which could mean that there is blood in the stool. Feeding a bland diet of plain boiled chicken and rice can be good for a variety of causes of diarrhea. However, without knowing the cause, further treatment may be necessary. Please let me know your thoughts regarding the information I have provided.